Alert archive / Washington / Gale Warnings in 2015

Gale Warning 79, NWS Seattle, WA

December 18, 2015

NWS Seattle, WA issued this gale warning at Dec 18, 2015, 7:07 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2015, 7:07 AM PST (15:07 UTC)
Expired
Dec 18, 2015, 12:00 PM PST
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WHUS76 KSEW 181507
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
707 AM PST FRI DEC 18 2015

PZZ132-182315-
/O.UPG.KSEW.SC.Y.0270.000000T0000Z-151219T0000Z/
/O.NEW.KSEW.GL.W.0079.151218T1507Z-151218T2000Z/
/O.NEW.KSEW.SC.Y.0271.151218T2000Z-151219T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
707 AM PST FRI DEC 18 2015

...GALE WARNING IN EFFECT UNTIL NOON PST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL NOON PST TODAY. A SMALL CRAFT ADVISORY HAS
ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON
TODAY TO 4 PM PST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT. 

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25
  KNOTS IN THE AFTERNOON. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2
  TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-182315-
/O.CON.KSEW.RB.Y.0037.151219T0200Z-151219T1200Z/
GRAYS HARBOR BAR-
707 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 6 PM
THIS EVENING TO 4 AM PST SATURDAY...

* WAVES/SEAS...COMBINED SEAS 7 TO 9 FEET BUILDING TO 10 OR 11 FEET 
  TONIGHT. 

* FIRST EBB...10 AM PST TODAY.

* SECOND EBB...10 PM PST TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ130-150-153-156-170-173-176-182100-
/O.CON.KSEW.SC.Y.0270.000000T0000Z-151218T2100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
707 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS...WEST WIND 15 TO 30 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET. WEST SWELL 7 TO 9 FEET AT 11 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-182315-
/O.CON.KSEW.SC.Y.0270.000000T0000Z-151219T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
707 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WIND AND WAVES...WEST WIND INCREASING TO 20 TO 30 KNOTS EARLY 
  THIS MORNING. WIND WAVES BUILDING TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-182100-
/O.CON.KSEW.SC.Y.0270.000000T0000Z-151218T2100Z/
PUGET SOUND AND HOOD CANAL-
707 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS AND SEAS...SOUTHWEST WIND 15 TO 25 KNOTS EASING TO 10 TO 20 
  KNOTS IN THE AFTERNOON. WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-182100-
/O.CON.KSEW.SC.Y.0270.000000T0000Z-151218T2100Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
707 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS AND SEAS...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS EARLY 
  THIS MORNING. WINDS EASING TO 10 TO 15 KNOTS IN THE AFTERNOON. 
  WIND WAVES BUILDING TO 3 TO 5 FEET SUBSIDING IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
644 
WHUS76 KSEW 181705
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
905 AM PST FRI DEC 18 2015

PZZ132-190000-
/O.CON.KSEW.GL.W.0079.000000T0000Z-151218T2000Z/
/O.CON.KSEW.SC.Y.0271.151218T2000Z-151219T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
905 AM PST FRI DEC 18 2015

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM
PST THIS AFTERNOON...

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 
  KNOTS IN THE AFTERNOON. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-190115-
/O.EXT.KSEW.SC.Y.0270.000000T0000Z-151219T0600Z/
PUGET SOUND AND HOOD CANAL-
905 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-170-173-176-190115-
/O.EXT.KSEW.SC.Y.0270.000000T0000Z-151220T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
905 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST SATURDAY...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET. WEST SWELL BUILDING TO 10
  TO 13 FEET TONIGHT AND 12 TO 15 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-190115-
/O.CON.KSEW.RB.Y.0037.151219T0200Z-151219T1200Z/
GRAYS HARBOR BAR-
905 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 6 PM
THIS EVENING TO 4 AM PST SATURDAY...

* WAVES/SEAS...COMBINED SEAS 7 TO 9 FEET BUILDING TO 10 OR 11 FEET 
  TONIGHT. 

* FIRST EBB...10 AM PST TODAY.

* SECOND EBB...10 PM PST TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ130-182100-
/O.CON.KSEW.SC.Y.0270.000000T0000Z-151218T2100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
905 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS...WEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 7 TO 9 FEET AT
  11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-190000-
/O.CON.KSEW.SC.Y.0270.000000T0000Z-151219T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
905 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-182100-
/O.CON.KSEW.SC.Y.0270.000000T0000Z-151218T2100Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
905 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS AND SEAS...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-182100-
/O.CON.KSEW.SC.Y.0270.000000T0000Z-151218T2100Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
905 AM PST FRI DEC 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET. WEST SWELL 7 TO 9 FEET AT 11 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 18, 3:30 AM PST, 3 hours 37 minutes earlier.

Area forecast discussion, Dec 18, 3:30 AM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST FRI DEC 18 2015

.SYNOPSIS...A FRONT PUSH EAST OF THE CASCADES THIS MORNING WITH A
TRANSITION FROM RAIN AND HEAVY MOUNTAIN SNOW OVER TO SHOWERS. IT
WILL ALSO BECOME BREEZY TODAY BEHIND THE FRONT. SHOWERS WILL
PERSIST ACROSS THE AREA THROUGH SATURDAY. ANOTHER FRONT
WILL BRING RENEWED RAIN AND MOUNTAIN SNOW ALONG WITH BREEZY
CONDITIONS. NEXT WEEK WILL FEATURE A SERIES OF COOL AND WET SYSTEMS
WITH HEAVY SNOWFALL LIKELY IN THE MOUNTAINS. MOSTLY DRY WEATHER IS
POSSIBLE BY CHRISTMAS DAY.

&&

.SHORT TERM...LATEST OBS AND RADAR LOOP INDICATE MODERATE TO LOCALLY
HEAVY PRECIPITATION IS BEGINNING THE TRANSITION OVER TO SHOWERS.
HEAVY SNOW IN THE MOUNTAINS WILL BEGIN TO LIGHTEN UP OVER THE NEXT
COUPLE OF HOURS AS THE FRONT PUSHES INTO EASTERN WASHINGTON. SOME
ADDITIONAL ACCUMULATION WILL OCCUR THROUGH ABOUT DAYBREAK...THEN ONLY
LIGHT AMOUNTS. BOTH SNOQUALMIE AND STEVENS PASS HAD 12 TO 18 INCHES
AND WILL LIKELY ADD A FEW MORE INCHES THIS MORNING. STRONG SOUTHWEST
FLOW ALOFT WILL MIX OUT THE COLD AIR LATER THIS MORNING BUT THE
INCOMING AIR MASS IS COLD ENOUGH TO KEEP PRECIPITATION AS
SNOW SHOWERS DOWN TO THE LOWER PASSES THIS AFTERNOON THROUGH
SATURDAY.

A LULL OR BREAK IN SHOWERS IS LIKELY MUCH OF SATURDAY BETWEEN
WEATHER SYSTEMS. THE LARGE SCALE UPPER TROUGH WILL REMAIN OVER THE
WESTERN U.S. WITH ANOTHER COOL AND WET SYSTEM APPROACHING FROM THE
NORTHWEST. THIS FLOW DIRECTION IS FAVORABLE FOR ADDITIONAL MOUNTAIN
SNOWFALL WITH SNOW LEVELS REMAINING RATHER LOW AROUND 2000
FEET...BELOW PASSES. HOWEVER...THE SYSTEM WILL BE PROGRESSIVE WHICH
WILL LIMIT SNOW AMOUNTS LATE SATURDAY NIGHT AND SUNDAY. MODEL QPF
SUGGEST UP TO 6 INCHES COULD FALL IN THE PASSES AND A BIT MORE ALONG
HIGHER SOUTH/SOUTHWEST FACING SLOPES. A LOW-END ADVISORY MAY
EVENTUALLY BE NEEDED. SHOWERY CONDITIONS ARE LIKELY BEHIND THE FRONT
LATER SUNDAY MORNING AND THROUGH THE DAY. SNOW LEVELS WILL REMAIN LOW
AT 1000 TO 1500 FEET BY EVENING.

.LONG TERM...GLOBAL MODELS ARE ALL IN VERY GOOD AGREEMENT IN SHOWING
A COOL AND MOIST NORTHWEST FLOW PATTERN SETTING UP OVER THE PACIFIC
NORTHEAST DURING THE EARLY TO MID PART OF NEXT WEEK. A STRONG 150+
KT JET DIRECTED AT THE REGION WITH EMBEDDED WAVES MOVING ACROSS THE
AREA WILL BRING LOWLAND RAIN AND VERY HEFTY SNOW AMOUNTS
TO MOUNTAINS AND PASSES...PERHAPS SEVERAL FEET BY MIDWEEK. TRAVEL
THROUGH ALL THE MOUNTAIN PASSES WILL LIKELY BE DIFFICULT.

ONE PARTICULAR SYSTEM OF INTEREST ARRIVES FROM THE DUE WEST ON
MONDAY. MOST MODELS SHOWING A DEEPENING SURFACE LOW FEATURE REACHING
THE SOUTH/CENTRAL COAST AND TRACKING EAST ACROSS THE SOUTHERN PART OF
THE FORECAST AREA. WILL NEED TO WATCH THE HOOD/CANAL AND KITSAP
PENINSULA AREAS WHERE COLD AIR CAN DAM UP WITH THIS TYPE OF TRACK
CAUSING SNOW TO LOCALLY FALL AT SEA-LEVEL. THE REST OF THE LOWLANDS
WILL PROBABLY HAVE SNOW LEVELS DOWN TO AROUND 1000 FEET WITH JUST
RAIN. SNOW AMOUNTS IN THE MOUNTAINS WILL LIKELY BE ACROSS THE
SOUTHERN AND MAYBE CENTRAL CASCADES...IF THE LOW TRACKS INLAND SOUTH
OF PUGET SOUND.

ADDITIONAL WAVES WILL MOVE ACROSS THE AREA THROUGH WEDNESDAY OR
POSSIBLY THURSDAY. THERE IS SOME UNCERTAINTY AS TO HOW QUICKLY THE
BROAD UPPER TROUGH DIGS SOUTHWARD. EVENTUALLY...MOISTURE WILL SHIFT
SOUTH INTO CALIFORNIA/OREGON AND GREAT BASIN. COOL AIR WILL STAY IN
PLACE SO EXPECT HIGHS BY CHRISTMAS TO ONLY REACH THE LOWER 40S WITH
LOWS BELOW FREEZING. AT THIS TIME...IT LOOKS AS IF SHOWERS WILL BE
ENDING BY THURSDAY WITH MOSTLY DRY WEATHER ON CHRISTMAS DAY.

&&

.HYDROLOGY...OVER 2 INCHES OF RAIN FELL IN THE SKOKOMISH RIVER
BASIN THE PAST 24 HOURS. RAIN WAS PARTICULARLY HEAVY IN THE BASIN
OVERNIGHT AND THE UPPER REACHES OF THE SKOKOMISH ARE RESPONDING
SHARPLY AND IS NOW NEAR 16 FEET AT POTLATCH...A HALF FOOT BELOW FLOOD
STAGE. GIVEN THESE TRENDS...A WARNING WILL BE ISSUED FOR THE
SKOKOMISH RIVER AT POTLATCH...REPLACING THE WATCH. THE RIVER WILL
LIKELY CREST AT OR NEAR FLOOD STAGE AROUND 7 AM PST THIS
MORNING...THEN FALL BELOW FLOOD STAGE BY MIDDAY.

OTHERWISE...FLOODING IS NOT EXPECTED FOR OTHER RIVERS IN WESTERN
WASHINGTON FOR THE NEXT 7 DAYS.

&&

.AVIATION...COLD FRONT MOVING THROUGH THE AREA EARLY THIS MORNING.
UPPER LEVEL TROUGH REMAINING OFFSHORE WITH SOUTHWESTERLY FLOW ALOFT.
AIR MASS MOIST AND STABLE BECOMING SOMEWHAT UNSTABLE LATER THIS
MORNING INTO THE AFTERNOON HOURS. CEILINGS IMPROVING THIS MORNING
BEHIND THE FRONT TO 3500-5000 FEET WITH LOCAL CEILINGS 1500-2500
FEET WITH SHOWERS. LITTLE CHANGE THIS AFTERNOON INTO THE EVENING
HOURS.

KSEA...CEILINGS GENERALLY 3500-4500 FEET WITH POSSIBLE SHOWER
ACTIVITY LOWERING CEILINGS BRIEFLY TO 1500-2500 FEET. SOUTHERLY WINDS
INCREASING 15Z-18Z TO 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS. WINDS
EASING AFTER 21Z TO 8 TO 12 KNOTS. FELTON

&&

.MARINE...COLD FRONT WILL BE EAT OF THE WATERS EARLY THIS MORNING.
POST FRONTAL WESTERLIES STRONG ENOUGH FOR SMALL CRAFT ADVISORIES
ALONG THE COAST AND WEST ENTRANCE TO THE STRAIT WITH SMALL CRAFT
SOUTHWESTERLY OVER THE INLAND WATERS. WINDS EASING THIS AFTERNOON AS
A SURFACE TROUGH APPROACHES THE COASTAL WATERS. NEXT FRONT NOT
ARRIVING UNTIL LATE SATURDAY NIGHT/SUNDAY MORNING. GALE FORCE WINDS
POSSIBLE OVER MOST OF THE WATERS WITH THIS FRONT.

TIDES WILL BE RUNNING HIGH OVER THE INLAND WATERS THIS MORNING BUT
THE ANOMALIES FROM THE PREDICTED VALUES WILL NOT BE QUITE HIGH
ENOUGH TO PUSH THE VALUES ABOVE THE MINOR TIDAL OVERFLOW THRESHOLD.
IN SEATTLE MINOR TIDAL OVERFLOW BEGINS AT 13.5 FEET. THIS MORNINGS
HIGH TIDE WITH THE ANOMALY IS FORECASTED TO BE 13.0 TO 13.3 FEET.
FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...WINTER STORM WARNING UNTIL 7 AM PST FOR THE NORTH AND CENTRAL
     WASHINGTON CASCADES.
     FLOOD WATCHES AND/OR WARNINGS IN EFFECT FOR MASON COUNTY.

PZ...SMALL CRAFT ADVISORY ALL WATERS BUT ADMIRALTY INLET.
     SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR TONIGHT.

&&

WWW.WEATHER.GOV/SEATTLE

AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 3:05 AM PSTSmall Craft Advisory for Rough BarSEW8 days
Dec 18, 3:05 AM PSTSmall Craft AdvisorySEW24 hr
Dec 18, 3:41 AM PSTRiver Flood WarningSEWMason21 hr
Dec 18, 7:07 AM PSTSmall Craft AdvisorySEW9 hr
Dec 18, 9:54 AM PSTWinter Weather AdvisorySEW6 hr
Dec 18, 3:55 PM PSTGale WatchSEW11 hr
Dec 18, 3:55 PM PSTSmall Craft AdvisorySEW3 days
Dec 18, 3:55 PM PSTSmall Craft Advisory for Hazardous SeasSEW11 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.